Jump to content
CrazyBoards.org

Recommended Posts

Well, I have been on clozapine for around 7 weeks now: i think.

I am also on prozac.

I was feeling pretty good up until a week ago.

My question is:

how do you tell the difference between depression, negative symptoms of schizophrenia & the sedating effects of meds?

They all have similar side effects.

Either ive pooped out on prozac, need more clozapine or something else :(

Link to comment
Share on other sites

Hi,

I think sedation would have been constant and present at the beginning of treatment rather than beginning just a week ago. Negative symptoms of schizophrenia ... that's a tough one. For example, my depression presents almost exactly like negative symptoms of schizophrenia, but I have absolutely no positive symptoms so they say that I have depression. I have often thought that mental illness is on a spectrum with depression on one end and schizophrenia on the other so that depression is related directly to the negative symptoms of schizophrenia. But this is just my hypothesis. Nobody else thinks so.

I think only your pdoc can tell the difference. My guess would be that it's the Prozac, but I'm not a doctor. Anyway, I wish you luck and hope you are feeling better soon.

Link to comment
Share on other sites

I agree that if it was med induced sedation, it probably would have shown up before now. Just thinking about it pragmatically, increasing clozaril is the easiest thing to do, and will kick in the fastest. And it's not impossible that a clozaril increase might help either depression or negative symptoms. So I'd try that first, then think about either increasing or changing your ad.

Link to comment
Share on other sites

Yeah this is a tough one, if you eliminate the diazepam(if you could) then that would make it easier. I'm not advising you to do so, but i find when i discontinue my klonopin, i can tell which med is doing what more frequently, because of two things, the benzo kind of depresses me a bit, and also, when i stop taking it, i get an anxious rebound.

assuming you've been on prozac longer than the clozaril, i would say that it most likely is the clozaril, but it's a tough one, so talk to your doctor.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...